My girlfriend was admitted to a behavioral health unit at our local hospital because she said she was suicidal during a panic attack. She was there for a few days and had panic the whole time because the environment was scary. To help with the side effects they gave here Geodon because she was having psychosis during the attacks (which is the only time she has signs of psychosis . They started her on 20mg the first day, 40mg the next and then when she checked out they gave her a full script at 60mg. She only took one of the 60mg and the side effects were too much to deal with, the hot flashes and confusion were just too much. The first day without it was hell, still having the hot flashes and feeling extremely weak. The next day was slightly better but not much, still hot but very confused. Yesterday she woke up in the morning, was able to call the doc only for him to say that since she wasn't his patient any more there was nothing he could do. She was doing okay in the morning, a little slow but better. After we drove around got a little food in her, around 3pm she started getting confused and it was a downward spiral the rest of the evening until she just flat fell asleep. This morning she woke up was feeling quite a bit better, able to get around still a little confused, but knew what she wanted. Around 12 she decided to take a nap because she was feeling exhausted She woke up around 4 and was extremely confused and made me turn the tv because it was all just too much. We had such hope after this morning but now she says that mentally this afternoon has been the worst. It's been four days since she took the last one. She feels as if there is no end, I know by reading others experiences that is a common theme but how much longer will she have to endure this? She only took the "medicine/poison" for three days. Is there anything we can do to help with the withdrawals? The confusion is the absolute worst. Also why is it that she seems so much better in the mornings but when the afternoon hits things go downhill? I know this is asking a lot of questions but we are at a loss now.
While she was there they started her on 50mg Zoloft and upped her Klon from .5mg to 1mg. Thank god for the Zoloft and the 1mg Klon, otherwise it would be all of this and panic attacks since she is so scared.
She also asked that since it's been four days since she took it, if it would help to smoke pot to calm things down. I know it's a strange question but maybe someone has tried it and has had success.
Thank you in advance for your advice and I am so so so so sorry for anyone that has to endure this and anyone that is currently on Geodon(AKA the devils drug) and will one day have to get off it.
Has your girlfriend actually been diagnosed with BPD? I wish I could say how long it would take for this med to get completely pout of her system but I'm not sure. What she's going through may also have to do with the "breakdown" and being in the hospital. I'm sure she's completely drained from all of that.
If she does indeed have BPD I'm a little surprised they started her on Zoloft because SSRI's usually are'nt recommended for BPD, from what I know. That could be another thing that's making her so tired and feeling out of it.
It sounds like she needs to find a different Dr. One that specializes in BPD. If this is what she has meds will not help nearly as much a DBP. It's a special kind of therapy for people that have BPD.
My daughter was just diagnosed a few months ago so I'm still learning about this condition. From everything we're read about it the best thing is DBT. She is also a member here so I can ask her to send you some info if you would like to know more about how to help your girlfriend.
I do hope she starts feeling better very soon. Think about the Zoloft making her feel this way too. And, the increase in Klonopin.
Yes, I've heard of that book but have'nt read it yet. Have you actually been diagnosed with BPD by a Dr? BPD is borderline personality disorder. DBT is dialectical behavioral therapy. From what I've read, it is the best kind of therapy for people that have BPD. SSRI stands for selective serotonin re uptake inhibitor. That's what Zoloft is and SSRI's are usually not recommended for people with BPD because it can make things worse. That's why I wanted to know if you have indeed been diagnosed with BPD.
How are you feeling? Are things getting any better? Your boyfriend was very worried about the effects of Geodon on you.
I'm here to listen and help anyway I can.
Hi there. I'm a sufferer of BPD and have been having nearly all of the known symproms for the last 31 years. Of course all those years ago there was little, if nothing known about BPD or that certainly was the case in the UK. Quite honestly I think you are absolutely right in saying that DBT is the main, and probably the only, treatment for this debilitating illness. I was officially diagnosed only two years ago, meaning that I've delt with the awful symptoms on my own. There have been many spells spent in-patient in the local psyc unit, but these crises never brought any treatment, mearly interupted the depression and suicidal actions. DBT takes a lot of work, both on the side of the therepist and the sufferer, it is on going and takes almost years rather than months. I guess the way to look at BPD is that there is no cure, because there is not, but you can learn how to manage it and live alongside it with success. I have found mood stablising meds certainly work for me but everybody is different. The general observation though, is that anti-depressents don't seem to help, but then I'm NOT a Doctor or proffesional medical person. It's always well worth trying whatever your Dr or health worker suggests because we are all individual and there are new meds/treatments coming out all of the time. Personally I'm working the US invented ''STEPPS'' programe. This means: Systems Training (for) Emotional Predictability (and) Problem Solving. I sorry but I cannot give out any information about this treatment because of the copyright and data protection, also because I am still working the programe and have a long way to go before I can use it to the best of my ability. Something I would like to say, which is VERY important, is that it's absolutely ESSENTIAL that you seek help for your mental disorder, whatever it is you think you are suffering, becuase I've found without official diagnosis I was never offered treatment. Even if you are not suffering BPD, it's likely you may have another disorder or even more than one disorder, correct treatment can only commence WITH OFFICIAL diagnosis. Please do that, for yourself and your loved ones, for the soonest helped, the soonest mended!!!! Good luck and please do return here and let us know how you have got along and even better, how you have been helped. HUGS. XXX
Excellent advice! I'm so sorry it took so long for you to get a diagnosis. But, I'm happy that you finally did. My daughter just turned 36 and was diagnosed a few months ago. BPD can be so very hard to diagnose because it can mimic other disorders.
The original posters have'nt been back for awhile now. I do hope they come back or she has gotten the treatment she needs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.